Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Having irregular periods. Missing periods even after taking deviry 10mg. Tested positive for pregnancy. Any advice?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4817 Questions
Hello Doctor, I am 32 yrs lady with irregular menstrual cycle. I have last menstruation on July 1, 2012 and I took Tab. Deviry 10mg starting from August 26, 2012 for 10 days but I have no menstruation till 18th Sept 2012. Then my urine has checked at pathological lab for pregnancy and found positive. Also, I have a hypothyroidism, migraine and I usually taking Tab. Flunarizine 10mg at bedtime, Tab. Ameline 25mg at bedtime and Tab. Eltroxine 50 micro gram at morning. Please advise me
Posted Wed, 10 Oct 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Sree Gouri SR 53 minutes later
Thanks for the query.

Among the drugs you used:
Deviry belongs to category X in pregnancy according to FDA.
Means studies in humans and animals demonstrated some adverse effects on fetus.

Flunarizine and Ameline belongs to category C.
Means studies in animals demonstrated some adverse effects on fetus but sufficient studies in humans are lacking.
These drugs can be used when benefits over weigh the risks.

Eltroxine belongs to category A.
Means studies failed to demonstrate any adverse effects on fetus.

So if you decided to continue the pregnancy consult gynecologist once and undergo ultrasound to rule out any possible abnormalities.
Then continue pregnancy with regular antenatal checkups and ultrasound examinations under care of your gynecologist.
You can continue eltroxine and regarding continuation other tablets once discuss with your doctor and decide.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor